Aa
A
A
A
Close
Dermatology Community
53.9k Members
Avatar universal

Persistent rash on chin

Hello, everyone.
I have had a rash on my chin (see picture) for about 5 months now. It started out on the right side of my chin. It would come and go randomly without treatment. About a year ago I had some seborrheic dermatitis around my nose and the derm prescribed me Ertaczo (an anti-fungal). That cleared up the rash right away. I went to my primary physician and showed him the rash on my chin mentioning that it looked similar to the rash I originally had around my nose. By this time, the rash had cleared up on the right side of my chin and had jumped over to the left side. He thought maybe it might be the same condition and told me to go ahead and use my Ertaczo on the rash on my chin. Unfortunately, it didn't work on this rash. In fact, it seemed to have made it worse. From there I decided to go back to the dermatologist. The derm did not think it was fungal but actually said it may be contact dermatitis, meaning something that was coming in contact with my skin was giving me an allergic reaction. She went ahead and gave me Synalar, a corticosteriod cream. I used that for about two weeks and the rash pretty much went away completely. However, after stopping the Synalar for a couple of days, the rash was back and worse than ever. So back I went to the dermatologist. This time, it was a different doctor and she thought that it did in fact look fungal but said that the Ertaczo didn't work on it because it is a limited spectrum anti-fungal cream and the fungus causing the rash may require a more broad anti-fungal. She then gave me ciclopirox cream. I tried that for about 3 days and the rash didn't go away at all but actually looked MUCH worse than it did before I started using the ciclopirox. Although it was only three days, it didn't make sense to me that it had gotten worse. So, frustrated and distressed, back I went to the dermatologist. This time, she gave me an oral antifungal called terbinafine and also gave me desonate gel, another corticosteroid. She said if it is fungal, the terbinafine should clear it up right away since it's a rather small rash. She also said that if it's contact dermatitis, the desonate gel would clear it up. So, I went on with her directions and took the terbinafine for 10 days and used the desonate for 14 days. The rash did go away for a little while but came back even before I had finished the full treatment of terbinafine (I did in fact go ahead and finish the full 10 days). I went back to the doctor for a follow up and she wanted to take a biopsy which may in fact leave a scar (which I really do not want). She also suggested that this may be a reaction from the use of the steroids. She gave me a metronidazole cream which is an antibiotic and Elidel which is a nonsteroidal anti-inflammatory. I'm just so frustrated with all of this and it's taken up my whole summer... I'm going on vacation in 3 days and I really do not want to be stuck with this rash. Does anyone have any advice or insight? Thank you so much in advance...
2 Responses
Avatar universal
I posted another photo on my profile of it. It has gotten worse.
Avatar universal
Perioral dermatitis.Zero therapy with gel sunscreen. May require antibiotic. Do consult Doc.
http://dermnetnz.org/acne/perioral-dermatitis.html
Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions